Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Constant constapation for over a year,Please help
Nov 30, 2003

Dear Dr. Henry: This is a subject nobody likes to talk about but its become a real problem. For over a year now I never have a normal bowel movement. In fact about every three days I have to drink 10 to 16 oz of prune juice to get rid of this awful bloated stopped up feeling. I had been blaming it on my meds I was on videx viramune and viread, but those failed. I am now on T20 Reyataz and AZT and the problem continues. I worry about having to drink all this prune juice because when I do it seems to eliminate everything in my innards. I fear that by doing this I am "eliminating" my drugs along with everything else, predisposing myself to drug failure. I eat fairly well although I seem to have trouble digesting heavy protien foods I do eat a lot of fiber and drink a lot of water and juice.I have had a colonoscopy done which was normal. Can my current drug regimen be causing this problem? I am probably the only HIV+ guy I know who doesn't have the opposite problem. Coincidentally this started at the same time as I started aquiring lopodystrophy and now have a lot of visceral fat. Any comments or suggestions you might have would be greatly appreciated. Thanks, Beau

Response from Dr. Henry

I assume you drink plenty of fluids and exercise as best you can? You may want to discuss your diet with a nutritionist. A review of all of your meds with a pharmacist may find one (perhaps not an HIV med) than causes gut problems. No evidence for thyroid problems, pancreatitic insufficiency?? KH



Previous
Confused about videx/viread interactions
Next
Postive since 85

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement